Format

Send to:

Choose Destination
See comment in PubMed Commons below
Transplantation. 1992 Mar;53(3):582-6.

Decreased platelet aggregation after reperfusion in orthotopic liver transplantation.

Author information

  • 1Department of Internal Medicine, Universit√§tsklinikum Rudolf Virchow, Berlin, Germany.

Abstract

Increased blood loss is a major contributory factor to postoperative short- and longterm outcome in orthotopic liver transplantation (OLT). Hyperfibrinolysis, occurring mainly in the anhepatic phase, and disseminated intravascular coagulation (DIC), starting immediately after reperfusion, have been observed to parallel increased bleeding tendency. However, other factors may also contribute. For the first time we investigated platelet aggregation during the course of 10 OLTs and found a marked reduction of adenosine diphosphate-, collagen-, and ristocetin-induced platelet aggregation immediately after reperfusion. Since this is the point at which increased bleeding tendency is known to occur, it would seem that, apart from DIC and hyperfibrinolysis, an intermediate dysfunction of platelet aggregation may be a major cause of intraoperative bleeding.

PMID:
1549850
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk